Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 158, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 21, 2015, 2:55 PM CDT for Bay County, Gulf County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2015, 2:55 PM CDT (19:55 UTC)
- Expired
- Jun 21, 2015, 3:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Bay County, FL, Gulf County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1467 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
609 WUUS52 KTAE 211955 SVRTAE FLC005-045-212045- /O.NEW.KTAE.SV.W.0158.150621T1955Z-150621T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 255 PM CDT SUN JUN 21 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GULF COUNTY IN THE PANHANDLE OF FLORIDA... EAST CENTRAL BAY COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 345 PM CDT * AT 255 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF CALLAWAY...AND MOVING SOUTH AT 10 MPH. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN GULF AND EAST CENTRAL BAY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU HEAR THE SOUND OF THUNDER TO TAKE COVER. && LAT...LON 3021 8555 3025 8546 3014 8532 3007 8547 TIME...MOT...LOC 1955Z 344DEG 7KT 3021 8546 $$ 11-MOORE
1 follow-up statement
279
WWUS52 KTAE 212030
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM CDT SUN JUN 21 2015
FLC005-045-212040-
/O.CAN.KTAE.SV.W.0158.000000T0000Z-150621T2045Z/
GULF FL-BAY FL-
330 PM CDT SUN JUN 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GULF AND EAST
CENTRAL BAY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3021 8555 3025 8546 3014 8532 3007 8547
TIME...MOT...LOC 2028Z 344DEG 7KT 3014 8544
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:23 PM CDT, 32 minutes earlier.
Area forecast discussion, Jun 21, 2:23 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 323 PM EDT SUN JUN 21 2015 .NEAR TERM [THROUGH TONIGHT]... WITH STACKED HIGH PRESSURE OVER THE NORTHERN GULF COAST, THE SEA- BREEZE FRONT WILL BE THE MAIN FORCING FOR CONVECTION TODAY, ALTHOUGH CONVECTION IN OUR NORTHERN ZONES WILL BE ENHANCED SLIGHTLY BY THE REMNANTS OF POST-TROPICAL CYCLONE BILL AS IT MOVES OFF THE MID- ATLANTIC SEABOARD. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS ALL OF OUR INLAND ZONES THIS AFTERNOON AND SOME MAY LAST INTO THE EARLY EVENING. WITH HIGH INSTABILITY OVER THE AREA TODAY, AROUND 2000-3000 J/KG MLCAPE, SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DOWNBURSTS WITH DAMAGING WINDS AND SMALL HAIL. HIGHS TODAY WILL PEAK IN THE MID 90S WITH OVERNIGHT LOWS IN THE MID 70S. .SHORT TERM [MONDAY THROUGH TUESDAY NIGHT]... NORTHWESTERLY LOW-MID LEVEL FLOW (1000-700MB LAYER) WILL BECOME LIGHT ON MONDAY AND TUESDAY AS A COL EVOLVES, WITH OUR AREA SITUATED BETWEEN TWO RELATIVELY CLOSE HIGH PRESSURE CENTERS/RIDGES OVER THE LOWER MISSISSIPPI RIVER VALLEY AND THE FAR WESTERN ATLANTIC. THIS WILL FAVOR A TYPE ONE SEA BREEZE REGIME IN OUR LOCAL CLIMATOLOGY - WITH LIGHT AND VARIABLE LOW-LEVEL WINDS. SUCH A PATTERN TENDS TO FAVOR SCATTERED STORMS IN OUR FLORIDA ZONES, WITH MORE ISOLATED COVERAGE IN OUR ALABAMA AND GEORGIA ZONES. HOWEVER, A LINGERING SURFACE TROUGH ON MONDAY MAY AUGMENT THIS SLIGHTLY AND LEAD TO SCATTERED STORMS ACROSS THE ENTIRE AREA (40-50% POPS INCLUDED IN MOST LOCATIONS). 925-850MB TEMPERATURES ARE LIKELY TO BE AT LEAST SLIGHTLY HIGHER ON MONDAY AND TUESDAY THAN WHAT WE SAW THIS WEEKEND BASED ON A MODEL CONSENSUS, PARTICULARLY OVER THE NORTHERN HALF OF THE AREA. HIGHS WERE KEPT IN THE MID-90S OVER OUR FLORIDA ZONES WHERE EARLIER AND GREATER CONVECTIVE DEVELOPMENT MAY LIMIT AFTERNOON TEMPERATURES. HOWEVER, UPPER 90S WERE FORECAST FOR THE NORTHERN HALF OF THE AREA. SOME HEAT INDICES EACH DAY MAY APPROACH LOCAL HEAT ADVISORY CRITERIA (>108F), BUT CONFIDENCE IN THOSE VALUES BEING ACHIEVED IN A SPECIFIC AREA ARE NOT HIGH ENOUGH FOR AN ADVISORY ISSUANCE YET. .LONG TERM [WEDNESDAY THROUGH SUNDAY]... PRECIPITABLE WATER VALUES HOVERING NEAR 2 INCHES AND THE RETURN OF A SOUTHERLY COMPONENT TO THE LOW-LEVEL FLOW SHOULD KEEP SCATTERED THUNDERSTORMS IN THE FORECAST THROUGH THE END OF THE WORK WEEK DESPITE A BUILDING RIDGE ALOFT. HIGHS IN THE MID-UPPER 90S SHOULD PERSIST THROUGH THE SAME PERIOD WITH RELATIVELY STEADY 925-850MB TEMPERATURES FORECAST BY THE GLOBAL MODELS. SOME SLIGHT COOLING IS THEN FORECAST INTO THE WEEKEND, ALTHOUGH HIGHS SHOULD STILL BE IN THE 90S IN MOST LOCATIONS. && .AVIATION... [THROUGH 18Z MONDAY] GUSTY WINDS FROM THE SOUTHWEST POSSIBLE THIS AFTERNOON AT ECP, OTHERWISE WIND GUSTS WILL BE LIMITED TO THUNDERSTORM ACTIVITY TODAY. COVERAGE OF THUNDERSTORMS THIS AFTERNOON WILL BE SCATTERED, SO PUT VCTS AT ALL TERMINALS, WITH STORMS DISSIPATING EARLY IN THE EVENING. && .MARINE... LIGHT WINDS AND A WEAK PRESSURE PATTERN SHOULD GENERALLY KEEP WINDS BELOW 10 KNOTS AND SEAS 2 FEET OR LESS. DAILY INCREASES IN WINDS TO AROUND 10-15 KNOTS AND AN INCREASING CHOP ARE LIKELY EACH DAY IN THE AFTERNOON NEAR THE COAST WITH THE SEA BREEZE CIRCULATION. && .FIRE WEATHER... OTHER THAN HIGH DISPERSIONS MONDAY AND TUESDAY AFTERNOONS DUE TO HIGH MIXING HEIGHTS...THERE ARE NO FIRE WEATHER CONCERNS. && .HYDROLOGY... ANY THUNDERSTORMS THAT DEVELOP THIS WEEK SHOULD MOVE VERY SLOWLY GIVEN THE WEAK WIND PATTERN ACROSS THE AREA. THE COMBINATION OF SLOW-MOVING STORMS AND A VERY MOIST ATMOSPHERE WILL FAVOR LOCALLY HEAVY RAIN AND PERHAPS A FEW ISOLATED INSTANCES OF FLOODING IN THE AFTERNOON AND EVENING HOURS ON ANY GIVEN DAY. HEAVY RAIN SHOULD NOT BE WIDESPREAD ENOUGH FOR FLOODING ON LARGER, PRIMARY RIVERS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 75 96 76 95 76 / 10 50 20 50 20 PANAMA CITY 80 90 80 89 79 / 10 50 20 40 20 DOTHAN 75 98 76 99 76 / 20 40 20 30 20 ALBANY 75 99 75 99 75 / 10 40 20 30 20 VALDOSTA 73 98 74 96 74 / 20 50 20 30 20 CROSS CITY 75 95 75 95 75 / 10 30 20 40 20 APALACHICOLA 79 91 79 91 79 / 10 30 10 30 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...MOORE SHORT TERM...LAMERS LONG TERM...LAMERS AVIATION...MOORE MARINE...LAMERS FIRE WEATHER...WESTON HYDROLOGY...LAMERS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:09 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 36 min |
| Jun 21, 2:34 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.